# SDR 97ZZZX1128

- Difficulty date: February 26, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2368L
- Make and model: Beech 23
- Aircraft serial: M209
- System (JASC): 8010 · Engine Cranking
- Part: Ground Wire
- Part number: J4A18N
- Condition: Burned
- Location: Mag Switch
- Part time: 2,350 hours
- Stage of operation: IN
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

THIS GROUND WIRE GROUNDS THE STARTER/VIBRATOR CIRCUIT.  IT WAS GROUNDED VIA A COPPER CLAMP TO THE MAG.  P-LEAD SHIELDING.  THE P-LEAD SHIELDING WAS GROUNDED ONLY AT THE MAGNETO.  THE GROUND WIRE, J4A18N, COULD NOT HANDLE THE LOAD DURING START, AND, OVER TIME, DETERIORATED TO THE POINT WHERE THE WIRE J4A18N BURNED THROUGH CAUSING SMOKE IN THE COCKPIT AND DURING START.  NEW WIRE WAS FABRICATED AND GROUNDED ELSEWHERE AS WERE THE P-LEAD SHIELDINGS.
